MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-3-MVI-3
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the web device was used for treatment of an aneurysm in the internal carotid artery (ica).Reportedly, when the web was placed in the aneurysm and attempted to be detached using a detachment controller, the device did not detach despite multiple detachment cycle and a second detachment controller.The physician advanced a microcatheter with tension on the wire but the web came back out of aneurysm into parent vessel while still attached to delivery wire.The physician was unable to re-sheath the web into the microcatheter.Reportedly, the web detached into the parent vessel when a support catheter was brought up to re-sheath the device.Multiple attempts to remove the web with a snare device failed.The physician decided to bring the web to a safe location in the ica and successfully deployed a wallstent across trapping and securing the web device.The patient was stable, neurologically intact, and was discharged home.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains impanted in the patient; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies difficult coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Additional information: g3, h6, h10 (summary device evaluation).Correction: h10 (ifu statement).Summary device evaluation: the web device remains implanted in the patient; however, (b)(4) detachment controllers used in the procedure were returned to the manufacturer for analysis.The investigation of the returned detachment controllers found the battery voltage, board voltage and output to be within specification; furthermore, the light and audio sequences functioned normally for all (b)(4) controllers.However, the web device used during the procedure was not returned for evaluation.Since the web device was not returned and procedure images were not provided for evaluation, the investigation could not test for the alleged detachment difficulty issue or determine the cause of the alleged web detachment in the parent vessel; therefore, this complaint is considered non-verifiable.The instructions for use (ifu) identifies premature web detachment as potential complications associated with use of the device.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15499446
Report Number2032493-2022-00374
Device Sequence Number5920334
Product Code OPR
UDI-Device Identifier00842429110881
UDI-Public(01)00842429110881(11)220627(17)250531(10)0000212721
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberW5-6-3-MVI-3
Device Catalogue NumberW5-6-3
Device Lot Number0000212721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA 17 MICROCATHETERSOFIA 5FR CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale